Hail, Williamson
- When
- September 22, 3:44 PM CST
- Where
- Williamson County, Pittsburg
- Measured
- 1 in hail
- Reported by
- UNKNOWN
- Coordinates
- 37.767, -88.850
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 22, 1:45 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT FRI SEP 22 2006 .DISCUSSION... SATELLITE AND SURFACE OBSERVATIONS SHOW THE WARM FRONT LIFTING OVER THE PAH FA...WITH TDS IN THE L70S IN THE WARM SECTOR SUPPLANTING L-M60S TDS HANGING ON IN THE NRN/ERN PTNS FA. FREE CONVECTION INITIATED IN THE SCOURED OUT ZONE TO OUR WEST...WHICH IS THE FOCUS OF THE TORNADO WATCH OVER OUR WRN 1/3 OF THE FA...WHERE MDT RISK OF SVR EXISTS. GFS HAS BEEN CONSISTENTLY PICKING UP ON THIS CONVECTION AND RACING IT EWARD INTO SEMO BETWEEN 00-06Z...SPREADING OVER THE REMAINDER OF THE FA OVERNIGHT. PWS NR 1.5-2 NEARBY/UPSTREAM HELPING LOCALLY HEAVY RAINS AND IN COMBO W/HPC QPF DAYS1-2 SUPPORT ONGOING FFA THRU END OF EVENT. AFTER TONIGHTS ROUND ALL EYES TURN TO COLD FRONTAL CONVECTIVE CHANCES SAT PM/EVENING. BETTER DYNAMICS ENTER THE PICTURE BY THEN AS THE UPPER LOW/JET DRIVES THE FRONT ON THRU...TEXT OF SWODY2 CONSISTENTLY HINTING AT UPGRADE TO MDT RISK. WL THEREFORE HIGHLIGHT SVR THREAT BOTH TONIGHT AND TOMORROW IN ADDITION TO LOCALLY HEAVY RAIN THREAT. GFS HAVING REALLY BEEN MODEL OF CHOICE DUE TO ITS CONSISTENCY...IT TAKES THE FRONT EAST OF THE FA (A LITTLE FASTER THAN THE NAM) BY 06Z SUN. HOWEVER FOR COLLABORATIVE PURPOSES WE LINGERING A SMALL CHANCE OF POST FRONTAL PCPN IN THE FAR SE EARLY SUN. AFTER THAT A DRIER AND SEASONALLY COOLER AIR MASS WORKS AND HOLDS THRU THE MIDDLE OF NEXT WEEK. BY DAYS 6-7...NEXT SYSTEM YIELDS CHC PCPN FA-WIDE. FOR NOW HAVE BOUGHT GFS SO STICKING W/IT AND THE COLLABORATIVE PICTURE IS OUR APPROACH...BUT ACKNOWLEDGE SOME TIMING/INCONSISTENCY MAY EVENTUALLY LEAD TO ADJUSTMENTS AND IS WHY WE KEEP CHC CAT PCPN DESPITE MOS SUGGESTIONS FOR HIGHER. MET AND MAV MOS IS CLOSE WHILE FWC MOS SEEMS OVERDONE ON BOTH THE HIGH AND LOW ENDS AND UNDERDONE ON PCPN. OUR OVERALL GFS PREFERENCE LEANS US TO ITS MAV/MEX BASED MOS WHEN LEANING. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLASH FLOOD WATCH ALL COUNTIES. MO...TOR WATCH AND FLASH FLOOD WATCH ALL COUNTIES. IL...TOR WATCH ALONG/WEST OF I-24 AND FLASH FLOOD WATCH ALL COUNTIES. IN...FLASH FLOOD WATCH ALL COUNTIES. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 129 PM CDT FRI SEP 22 2006 ILZ075-080-081-084-085-088-089-092-093-MOZ076-086-087-100-107>112- 114-231000- JEFFERSON-PERRY IL-FRANKLIN-JACKSON-WILLIAMSON-UNION IL-JOHNSON- ALEXANDER-PULASKI-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO- CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 129 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 900 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. A WARM FRONT WILL LIFT NORTH ACROSS THE AREA...AND INTERACT WITH A DISTURBANCE ALOFT. THE SHEAR ALONG THE FRONT AND ALOFT WILL BE SUFFICIENT TO SUPPORT TORNADIC SUPERCELLS...ESPECIALLY IN AREAS OF HIGH INSTABILITY. THE INSTABILITY WILL IN LARGE PART BE DETERMINED BY THE AMOUNT OF AFTERNOON SUNSHINE THAT CAN BREAK THROUGH THE CLOUD COVER. OTHERWISE STRONG TO SEVERE STORMS MAY DEVELOP WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ALSO THREATS. A FLASH FLOOD WATCH IS ALSO IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE NOW FOR THE TORNADO WATCH AND BE ALERT FOR POSSIBLE FUTURE REQUESTS TONIGHT AND SATURDAY. ILZ076>078-082-083-086-087-090-091-094-INZ081-082-085>088- KYZ001>022-231000- WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE- HARDIN-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON- MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER- HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- 129 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS WEST OF THE WABASH RIVER IN SOUTHERN ILLINOIS AND WEST OF THE LAKES OVER THE JACKSON PURCHASE OF WESTERN KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHWEST INDIANA AND THE REMAINDER OF WESTERN KENTUCKY...EAST OF THE LAKES AND ACROSS THE PENNYRILE.THESE RISKS ARE IN ASSOCIATION WITH A WARM FRONT THAT WILL CONTINUE LIFTING ACROSS THE AREA TODAY AND TONIGHT...WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING WINDS. A MORE ISOLATED TORNADIC AND LARGE HAIL THREAT CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLOODING IS ALSO POSSIBLE...AND AS A RESULT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY... ESPECIALLY SATURDAY AFTERNOON AND EVENING...WHEN A COLD FRONT WILL MOVE ACROSS THE QUAD STATE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT ALSO LARGE HAIL AND ISOLATED TORNADOES MAY BE POSSIBLE. THE LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH THE POTENTIAL FOR FLOODING AS A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ANYTIME DURING THE NEXT 24 TO 36 HOURS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL PERRYVILLE 37.73N 89.87W
09/22/2006 E0.75 INCH PERRY MO TRAINED SPOTTER
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 1 S CARBONDALE 37.71N 89.22W
09/22/2006 E1.00 INCH JACKSON IL EMERGENCY MNGR
NICKEL SIZED HAIL ALSO REPORTED.
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
432 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL MARION 37.73N 88.94W
09/22/2006 E0.75 INCH WILLIAMSON IL TRAINED SPOTTER
HAIL REPORTED AT RTE 13 AND I-57
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL ENERGY 37.78N 89.03W
09/22/2006 E0.75 INCH WILLIAMSON IL TRAINED SPOTTER
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
437 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL CAMPBELL HILL 37.93N 89.55W
09/22/2006 E1.00 INCH JACKSON IL NWS EMPLOYEE
&&
DLLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MARION 37.73N 88.94W
09/22/2006 E0.88 INCH WILLIAMSON IL TRAINED SPOTTER
&&
DLLThe Paducah radar (KPAH), 78 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534735.